×

zbMATH — the first resource for mathematics

Sharpness of the phase transition for continuum percolation in \(\mathbb{R}^2\). (English) Zbl 1404.60143
Summary: We study the phase transition of random radii Poisson Boolean percolation: Around each point of a planar Poisson point process, we draw a disc of random radius, independently for each point. The behavior of this process is well understood when the radii are uniformly bounded from above. In this article, we investigate this process for unbounded (and possibly heavy tailed) radii distributions. Under mild assumptions on the radius distribution, we show that both the vacant and occupied sets undergo a phase transition at the same critical parameter \(\lambda_c\). Moreover,
\(\bullet\)
For \(\lambda < \lambda_c\), the vacant set has a unique unbounded connected component and we give precise bounds on the one-arm probability for the occupied set, depending on the radius distribution.
\(\bullet\)
At criticality, we establish the box-crossing property, implying that no unbounded component can be found, neither in the occupied nor the vacant sets. We provide a polynomial decay for the probability of the one-arm events, under sharp conditions on the distribution of the radius.
\(\bullet\)
For \(\lambda > \lambda_c\), the occupied set has a unique unbounded component and we prove that the one-arm probability for the vacant decays exponentially fast.
The techniques we develop in this article can be applied to other models such as the Poisson Voronoi and confetti percolation.

MSC:
60K35 Interacting random processes; statistical mechanics type models; percolation theory
82B43 Percolation
60G55 Point processes (e.g., Poisson, Cox, Hawkes processes)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahlberg, D.; Broman, E.; Griffiths, S.; Morris, R., Noise sensitivity in continuum percolation, Israel J. Math., 201, 847-899, (2014) · Zbl 1305.60100
[2] Aizenman, M.; Chayes, JT; Chayes, L.; Fröhlich, J.; Russo, L., On a sharp transition from area law to perimeter law in a system of random surfaces, Commun. Math. Phys., 92, 19-69, (1983) · Zbl 0529.60099
[3] Ahlberg, D.; Griffiths, S.; Morris, R.; Tassion, V., Quenched Voronoi percolation, Adv. Math., 286, 889-911, (2016) · Zbl 1335.60178
[4] Alexander, KS, The RSW theorem for continuum percolation and the CLT for Euclidean minimal spanning trees, Ann. Appl. Probab., 6, 466-494, (1996) · Zbl 0855.60009
[5] Ahlberg, D., Tykesson, J.: The Poisson Boolean model in a random scenery. In preparation
[6] Ahlberg, D., Tassion, V., Teixeira, A.: Existence of an unbounded vacant set in subcritical continuum percolation. In preparation · Zbl 1401.60173
[7] Beffara, V.; Duminil-Copin, H., The self-dual point of the two-dimensional random-cluster model is critical for \(q\ge 1\), Probab. Theory Relat. Fields, 153, 511-542, (2012) · Zbl 1257.82014
[8] Broadbent, SR; Hammersley, JM, Percolation processes. I. crystals and mazes, Proc. Camb. Philos. Soc., 53, 629-641, (1957) · Zbl 0091.13901
[9] Bollobás, B.; Riordan, O., The critical probability for random Voronoi percolation in the plane is 1/2, Probab. Theory Relat. Fields, 136, 417-468, (2006) · Zbl 1100.60054
[10] Bollobás, B., Riordan, O.: Percolation. Cambridge University Press, New York (2006) · Zbl 1118.60001
[11] Benjamini, I.; Schramm, O., Exceptional planes of percolation, Probab. Theory Relat. Fields, 111, 551-564, (1998) · Zbl 0910.60076
[12] Bollobás, B.; Thomason, A., Threshold functions, Combinatorica, 7, 35-38, (1987) · Zbl 0648.05048
[13] Duminil-Copin, H., Sidoravicius, V., Tassion, V.: Continuity of the phase transition for planar random-cluster and Potts models with \(1\le q\le 4\). arXiv:1505.04159, To appear in Commun. Math Phys. (2015) · Zbl 1357.82011
[14] Erdős, P.; Rényi, A., On the evolution of random graphs, Magyar Tud. Akad. Mat. Kutató Int. Közl., 5, 17-61, (1960) · Zbl 0103.16301
[15] Gilbert, EN, Random plane networks, J. Soc. Ind. Appl. Math., 9, 533-543, (1961) · Zbl 0112.09403
[16] Gouéré, J-B, Subcritical regimes in the Poisson Boolean model of continuum percolation, Ann. Probab., 36, 1209-1220, (2008) · Zbl 1148.60077
[17] Gouéré, J-B, Percolation in a multiscale Boolean model, ALEA Lat. Am. J Probab. Math. Stat., 11, 281-297, (2014) · Zbl 1296.60262
[18] Grimmett, G.: Percolation, volume 321 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer, Berlin, second edition (1999)
[19] Garban, C., Steif, J.E.: Noise Sensitivity of Boolean Functions and Percolation. Cambridge University Press, Cambridge (2014) · Zbl 1355.06001
[20] Hall, P., On continuum percolation, Ann. Probab., 13, 1250-1266, (1985) · Zbl 0588.60096
[21] Hirsch, C., A harris-Kesten theorem for confetti percolation, Random Struct. Algorithms, 47, 361-385, (2015) · Zbl 1323.60130
[22] Jeulin, D.: Dead leaves models: from space tessellation to random functions. In: Proceedings of the International Symposium on Advances in Theory and Applications of Random Sets (Fontainebleau, 1996), pp. 137-156. World Scientific Publishing, River Edge, NJ, (1997)
[23] Kesten, H., The critical probability of bond percolation on the square lattice equals \({1\over 2}\), Commun. Math. Phys., 74, 41-59, (1980) · Zbl 0441.60010
[24] Kesten, H.: Percolation Theory for Mathematicians, Progress in Probability and Statistics, vol. 2. Birkhäuser Boston, Cambridge (1982) · Zbl 0522.60097
[25] Kahn, J., Kalai, G., Linial, N.: The influence of variables on Boolean functions. In: 29th Annual Symposium on Foundations of Computer Science, pp. 68-80 (1988)
[26] Meester, R.; Roy, R., Uniqueness of unbounded occupied and vacant components in Boolean models, Ann. Appl. Probab., 4, 933-951, (1994) · Zbl 0812.60093
[27] Meester, R., Roy, R.: Continuum Percolation, Cambridge Tracts in Mathematics, vol. 119. Cambridge University Press, Cambridge (1996) · Zbl 0858.60092
[28] Meester, R.; Roy, R.; Sarkar, A., Nonuniversality and continuity of the critical covered volume fraction in continuum percolation, J. Stat. Phys., 75, 123-134, (1994) · Zbl 0828.60083
[29] Men’shikov, MV; Sidorenko, AF, Coincidence of critical points in Poisson percolation models, Teor. Veroyatnost. i Primenen., 32, 603-606, (1987) · Zbl 0661.60122
[30] Müller, T.: The critical parameter for confetti percolation equals \(1/2\). Random Struct. Algorithms. To appear
[31] O’Donnell, R.: Analysis of Boolean functions. Cambridge University Press, Cambridge (2014) · Zbl 1336.94096
[32] Roy, R., The Russo-seymour-welsh theorem and the equality of critical densities and the “dual” critical densities for continuum percolation on \({ R}^2\), Ann. Probab., 18, 1563-1575, (1990) · Zbl 0719.60119
[33] Roy, R., Percolation of Poisson sticks on the plane, Probab. Theory Relat. Fields, 89, 503-517, (1991) · Zbl 0725.60115
[34] Russo, L., A note on percolation, Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, 43, 39-48, (1978) · Zbl 0363.60120
[35] Russo, L., On the critical percolation probabilities, Z. Wahrsch. Verw. Gebiete, 56, 229-237, (1981) · Zbl 0457.60084
[36] Russo, L., An approximate zero-one law, Z. Wahrsch. Verw. Gebiete, 61, 129-139, (1982) · Zbl 0501.60043
[37] Schramm, O., Scaling limits of loop-erased random walks and uniform spanning trees, Israel J. Math., 118, 221-288, (2000) · Zbl 0968.60093
[38] Smirnov, S., Critical percolation in the plane: conformal invariance, cardy’s formula, scaling limits, C. R. Acad. Sci. Paris Sér. I Math., 333, 239-244, (2001) · Zbl 0985.60090
[39] Seymour, P.D., Welsh, D.J.A.: Percolation probabilities on the square lattice. Ann. Discrete Math., 3, 227-245 (1978). Advances in graph theory (Cambridge Combinatorial Conferences, Trinity College, Cambridge, 1977) · Zbl 0405.60015
[40] Sznitman, A-S, On scaling limits and Brownian interlacements, Bull. Braz. Math. Soc. (NS), 44, 555-592, (2013) · Zbl 1303.60022
[41] Talagrand, M., On russo’s approximate zero-one law, Ann. Probab., 22, 1576-1587, (1994) · Zbl 0819.28002
[42] Tassion, V., Crossing probabilities for Voronoi percolation, Ann. Probab., 44, 3385-3398, 09, (2016) · Zbl 1352.60130
[43] Tykesson, J.; Windisch, D., Percolation in the vacant set of Poisson cylinders, Probab. Theory Relat. Fields, 154, 165-191, (2012) · Zbl 1263.82027
[44] Zuev, SA; Sidorenko, AF, Continuous models of percolation theory. I, Teoret. Mat. Fiz., 62, 76-86, (1985)
[45] Zuev, SA; Sidorenko, AF, Continuous models of percolation theory. II, Teoret. Mat. Fiz., 62, 253-262, (1985)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.